Psychiatry and Clinical Psychopharmacology
Case Report

Long-acting methylphenidate toxicity: a case report

1.

Uskudar University Health Sciences Faculty, Department of Psychiatry, Istanbul - Turkey

2.

Uskudar University Health Sciences Faculty, Division of Child Development, Istanbul - Turkey

3.

Uskudar University Health Sciences Faculty, Department of Child and Adolescent Psychiatry, Istanbul - Turkey

Psychiatry and Clinical Psychopharmacology 2014; 24: 384-386
DOI: 10.5455/bcp.20140709015737
Read: 882 Downloads: 471 Published: 16 February 2021

Methylphenidate is a psychostimulant that is used in the treatment of attention deficit hyperactivity disorder and behavior disorders. Neuropsychiatric symptoms like loss of consciousness, lethargy, seizures and psychotic symptoms, and cardiovascular side effects like tachycardia, hypertension and hyperthermia have been reported in methylphenidate toxicity. In this case report, the clinical manifestations of an adolescent having taken 486 mg methylphenidate in a suicide attempt are discussed.


Uzun etkili metilfenidat toksisitesi: Bir olgu sunumu

Metilfenidat, dikkat eksikliği hiperaktivite bozukluğu (DEHB) ve davranım bozuklukları tedavisinde yer alan bir psikostimülandır. Metilfenitat toksisitesinde, bilinç kaybı, letarji, epileptik nöbet, psikotik belirtiler gibi nöropsikiyatrik belirtiler ve taşikardi, hipertansiyon, hipertermi gibi kardiyovasküler yan etkilerin görülebileceği bildirilmiştir. Bu olgu sunumunda, özkıyım amaçlı 486 mg MFD alan ve bir ergenin klinik tablosu tartışılmıştır.

 

Files
EISSN 2475-0581